Hail, Hempstead
- When
- June 21, 3:15 PM CST
- Where
- Hempstead County, 4 mi S of Blevins
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.817, -93.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 2:40 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT MON JUN 21 2004 .DISCUSSION... ...HEAVY RAINFALL EVENT SHAPING UP FOR SE OK AND ADJACENT SW AR LATE TONIGHT...AND FOR NE TX TUESDAY... LINE OF STORMS STILL CONTINUES TO DEVELOP IN UNSTABLE/WEAKLY CAPPED AIR MASS OVER NE TX/SW AR...WITH OUTFLOW SLOWLY PROPAGATING SE. NONE OF THE MODELS HAVE PICKED UP ON ANY OF THIS CONVECTION...BUT BEST GUESS IS FOR CONVECTION TO CONTINUE FIRING ALONG WEAK SHEAR AXIS FROM CENTRAL AR INTO NE TX...POSSIBLY AFFECTING THE WESTERN/NORTHERN ZONES BY LATE AFTERNOON...BEFORE WEAKENING WITH THE SETTING SUN. OUTFLOW FROM STORMS HELPING TO REESTABLISH BAROCLINIC ZONE N OF THE STATIONARY BOUNDARY...WHICH LIES ROUGHLY FROM THE RED RIVER VALLEY OF N TX...INTO SW AND SOUTHCENTRAL AR. SEABREEZE ACTIVITY ALSO SLOWLY WORKING ITS WAY NORTH AS WELL...BUT SHOULD ALSO DIMINISH LATER THIS EVENING. FOCUS THEN TURNS TO CONVECTION WHICH SHOULD BEGIN FIRING SHORTLY OVER THE OK/TX PANHANDLE REGION AHEAD OF UTAH SHORTWAVE...AS IT SWINGS SE INTO CO THIS AFTERNOON. THIS ACTIVITY WILL ORGANIZE INTO A MCS THIS EVENING...PROPAGATING SE ALONG THE FRONTAL ZONE ACROSS S OK/N TX OVERNIGHT. 25-30 KT LLJ EXPECTED TO SET UP OVERNIGHT OVER CENTRAL TX...WITH GOOD FORCING PRESENT ALONG THE FRONT. POOLING PW/S TO IN EXCESS OF 2 AND TRAINING WILL RESULT IN A POSSIBLY PROLONGED HEAVY RAIN THREAT OVER S OK OVERNIGHT...WITH 2-4 QPF AMOUNTS POSSIBLE. AM CONCERNED LIKE MID SHIFT OF PROLONGED HEAVY RAINFALL RESULTING IN SHARP RISES ON THE GLOVER AND LITTLE RIVERS OF SE OK/SW AR...IN AREAS OF SHARP CONTRASTING TERRAIN. WILL CONTINUE SPS ISSUED FROM THIS MORNING... HOWEVER...GIVEN HIGH FFG VALUES...WILL FORGO FLOOD WATCH FOR NOW. HOWEVER...THIS MAY CHANGE WITH MID SHIFT...AS OUTFLOW BOUNDARIES FROM OVERNIGHT MCS LIKELY TO BE PRESENT OUT AHEAD OF THIS SYSTEM INTO NE TX TUESDAY MORNING...WHICH WILL ENHANCE FURTHER REDEVELOPMENT/HEAVY RAIN IN A TROPICAL/UNSTABLE AIR MASS. WILL AGAIN MENTION HEAVY RAIN FOR THE NORTHERN AND WESTERN ZONES TUESDAY...SVR THREAT WILL BE MARGINAL...GIVEN AMOUNT OF HEATING AND DRY AIR ALOFT THAT MAY BE PRESENT AROUND THE PERIPHERY OF THE CUT OFF LOW OVER THE GULF. NEXT FRONTAL BOUNDARY WILL SAG EVER SO SLOWLY SOUTH INTO THE AREA TUESDAY AFTERNOON...HOWEVER...GFS BULLS THE FRONT SOUTH OF THE AREA WED. BEFORE STALLING. GIVEN FLOW PARALLELING FRONT ALOFT ON THE BASE OF THE VORTEX SPINNING OVER MANITOBA/ONTARIO...WILL SIDE WITH THE SLOWER META/NGM SOLUTION...THUS STALLING THE FRONT SOMEWHERE OVER NE TX/SW AR/N LA BY WEDNESDAY. SOUTHERLY LLJ REDEVELOPS TUESDAY NIGHT...THUS EXPECTING REDEVELOPMENT TO OCCUR IN VC OF THE FRONT THROUGH WEDNESDAY...AGAIN...SOME OF IT HEAVY AS WELL. BOUNDARY EXPECTED TO LINGER THROUGH THURSDAY...BEFORE POSSIBLY LIFTING NORTH BY LATE WEEK. NEXT FRONT LOOKS TO APPROACH THE AREA UNDER NW FLOW AGAIN BY THE WEEKEND...THUS POSSIBLY ENHANCING RAIN CHANCES AGAIN. FOR THE FIRST FULL DAY OF SUMMER...SURE LOOKS LIKE WE WILL NOT BE ABLE TO BREAK THIS WET SPRINGTIME PATTERN ANYTIME SOON. PRELIMS ARE NEXT... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 73 86 70 85 / 30 50 70 50 MLU 72 88 70 85 / 20 50 70 50 TXK 72 84 68 86 / 50 60 50 20 TYR 73 86 69 85 / 40 60 50 30 LFK 73 89 71 84 / 20 50 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 21 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS CENTRAL AND EASTERN OKLAHOMA...POSSIBLY AFFECTING SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS DURING THE AFTERNOON. OUTFLOW BOUNDARIES FROM THIS ACTIVITY COULD BE A FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY OVER PORTIONS OF NORTHEAST TEXAS GENERALLY NORTH OF INTERSTATE 20...AND ALSO SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FRONTAL SYSTEM WILL APPROACH THE AREA TUESDAY...WHICH WILL FOCUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH MIDWEEK. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH AMOUNTS OF TWO TO FOUR INCHES POSSIBLE...ESPECIALLY TUESDAY MORNING OVER THE RED RIVER VALLEY OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HEAVY RAINFALL WILL PROMOTE RAPID CRESTS ALONG THE LITTLE AND GLOVER RIVERS TUESDAY MORNING...THUS INTERESTS IN THESE RIVER BASINS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SHOULD REMAIN IN TOUCH WITH THE LATEST WEATHER DEVELOPMENTS. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH TOWARDS THE END OF THE WEEK. THUS...RAIN CHANCES AND THE THREAT FOR HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN HALF OF THE REGION...CLOSER TO THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CDT MON JUN 21 2004 ARZ050-051-059-OKZ077-220900- HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER- 400 PM CDT MON JUN 21 2004 ...ADDITIONAL HEAVY RAIN POSSIBLE LATE TONIGHT THROUGH TUESDAY ACROSS MCCURTAIN COUNTY OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS... A SERIES OF UPPER LEVEL DISTURBANCES...COMBINED WITH A STATIONARY FRONTAL BOUNDARY NEAR THE RED RIVER...WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL LATE TONIGHT THROUGH TUESDAY. FARTHER WEST...A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING...SLOWLY PROGRESSING EAST ALONG THE FRONTAL BOUNDARY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THROUGH TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS LATE AHEAD OF THIS MAIN COMPLEX OF STORMS...WITH ADDITIONAL HEAVY RAINFALL CONTINUING TO OVERSPREAD THE AREA THROUGH THE DAY TUESDAY. DUE TO THE VERY MOIST AIR MASS ALREADY IN PLACE...HEAVY RAINFALL OF SOME TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE PARTICULARLY OVER MCCURTAIN COUNTY AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. THIS WOULD RESULT IN EXCESSIVE WATER RUNOFF...THUS GENERATING RAPID RISES IN THE MOUNTAINOUS TERRAIN DRAINAGE SYSTEMS...ESPECIALLY ON THE GLOVER RIVER BETWEEN BETHEL AND GLOVER...AND LATER NEAR THE CONFLUENCE OF THE LITTLE RIVER AND GLOVER RIVER...SOUTHEAST OF WRIGHT CITY. FURTHERMORE...A RAPID RISE COULD ALSO OCCUR DOWNSTREAM ALONG THE LITTLE RIVER NEAR IDABEL OKLAHOMA AND HORATIO ARKANSAS. THE RISE MAY NOT BE ENOUGH TO PUT THE RIVERS OVER FLOOD STAGE BUT THE RAPID RISE ON SUCH RIVERS COULD RESULT IN CONSIDERABLE PROBLEMS FOR LOGGING INTERESTS AND CAMPERS IN AND AROUND THE GLOVER AND LITTLE RIVER BASINS. STAY TUNED TO NOAA WEATHER RADIO...YOUR RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. 15
The Shreveport radar (KSHV), 154 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404551.